|extreme fatigue on meds
May 30, 2008
i've been HIV+ for 1 1/2 years and on reyataz/norvir/epzicom for 3 months. I have never lived such a clean and healthy lifestyle as i do now. I have eliminated all vices, added cardio/weight training, began working w/a nutritionist and take well reserched and dr approved supplements, all to conteract the damaging effects on my body.
Why is it that with a blood tests that indicate health (my T-cells have improved from 277 to 453 in just 2 months and now an undetectable V.L.)and a doc that says everything's looking even better than hoped, do i feel constantly fatigued and a general sense of "not feeling good"? Is this just something I'm gonna have to accept about my "new life" and the medications i take? Prior to March 08 I have never taken anything beyond antibiotics and felt pretty excellent 95% of the time. This may seem extreme but this is not how I'd like to spend the rest of my days and will try anything to feel well again.
any advice is appreciated.
| Response from Dr. Henry
Fatigue is common in the general population and in HIV+ persons +/- treatment. Most studies have noted overall increased quality of life (including less fatigue) when HIV+ take effective treatment. A wide range of non-HIV conditions can contribute to fatigue (such as hormone disorders like low thyroid or testosterone levels, sleep problems, stress, depression and many more). There is a lot of flux in your overall metabolic and immune status after starting effective treatment which could contribute to fatigue and might diminish once things have settled down with more time. Some patients will have an idiosyncratic reaction to a drug (unusual and uncommon) that can be hard to prove other than a carefully done switch off a drug to an alternative with observation. Increased exercise is often useful for decreasing fatigue as is a sleep and mental health assessment. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Extreme Is Hiv Fatigue?
- Swollen Glands After Vaginal Sex Without Condom Does It Mean I Have HIV
- Testicular Pain After Anal Sex With Condom Does It Mean I Have HIV
- White Bumps On Penis After Unprotected Sex Without Ejaculation Worried I Have HIV
- Red Brown Clots Discharge And Back Pain, 7 Weeks
- Afraid Of Having Undiagnosed Hiv Infection
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.